Ervin Győri ; Nika Salia ; Casey Tompkins ; Oscar Zamora - The maximum number of $P_\ell$ copies in $P_k$-free graphs

dmtcs:4958 - Discrete Mathematics & Theoretical Computer Science, July 13, 2019, vol. 21 no. 1, ICGT 2018 -
The maximum number of $P_\ell$ copies in $P_k$-free graphsArticle

Authors: Ervin Győri ; Nika Salia ORCID; Casey Tompkins ; Oscar Zamora

    Generalizing Turán's classical extremal problem, Alon and Shikhelman investigated the problem of maximizing the number of $T$ copies in an $H$-free graph, for a pair of graphs $T$ and $H$. Whereas Alon and Shikhelman were primarily interested in determining the order of magnitude for large classes of graphs $H$, we focus on the case when $T$ and $H$ are paths, where we find asymptotic and in some cases exact results. We also consider other structures like stars and the set of cycles of length at least $k$, where we derive asymptotically sharp estimates. Our results generalize well-known extremal theorems of Erdős and Gallai.

    Volume: vol. 21 no. 1, ICGT 2018
    Published on: July 13, 2019
    Accepted on: June 14, 2019
    Submitted on: November 6, 2018
    Keywords: Mathematics - Combinatorics

    Consultation statistics

    This page has been seen 779 times.
    This article's PDF has been downloaded 257 times.